I have been taking serzone for a year with good to mixed results. Recently serzone was removed from the formulary of my insurance company, meaning I pay $100/month for it or find a new med.
I took prozac for many years with good results except for the sexual dysfunction which I found intolerable. It has been suggested that adding 75-100mg/day of wellbutrin to prozac can neutralize the sexual problems.
Does anyone have any experiece with this combination?
I tried that combination for the same reason, it did not help me. Prozac did'nt help my depression but it sure screwed up my sex life. Does your insurance co cover Remeron? If it does, it has little effect on your sex life but has helped me otherwise.
Some people say it is too sedating but I take it at bedtime and sleep good with no after effects in the morning.
It may be possible that you can switch totally from prozac/wellbutrin to JUST wellbutrin. I've not been on either of them but I have been on zoloft and I am currently on paxil and depakote (paxil 6yrs; depakote 6 wks).
I know one or two people who have been on wellbutrin, exclusively, who have said that it had none of the sexual-function-impairing effects of the ssris.
My shrink says "just take a 'drug holiday'; skip the paxil the night before sex..." How's that for murdering any true spontaneity? ("Gee, I MIGHT get laid tomorrow; I better skip my paxil tonight...") But it DOES help a lot. I actually find that skipping it for two nights is better. Skip thursday night; go for Friday. if problems, go for Saturday! :-) i sometimes use viagra, too. i hate how meds have f**d up my sex life, but you know what? At least, I AM alive! I'm quite certain that I might not have been, without medication.
Okay, that's more than enough out of me! Good luck and best wishes!
Being a 14 year old male I am also concered about sexual side affects. Not that I am running out and having sex or anything because thats not true. Its just I don't want anyhting going on there that is natural right now... :-) come on guys help me out. You have ta understand where i am coming from. Well to get back on the subject... I am on Welbutrin, Neurontin, and Risperdal. I was on the Welbutrin for a ful month by its self befor any other meds were added to it. I didn't see any sexual side affects at all. If anything it made me even more so "up n' ready" ;-) If I were you I would give it a try but just like every other med out there everyones body is different and excepts meds in different ways. I have see a few small side affects with the Welbutrin but nothing to worrie about. Mostly just nightmares (which were happening anyway) and head akes. All in all I would have to give welbutrin a thumbs up.
Thanks for the replies Frank and Dustin. I don't believe in "holidays." Withdraw symptoms overcome any other urges I might wish to indulge.
I am a little leary of wellbutrin because it is a CNS stimulant. 30 years ago, minor abuse of pharmaceutical methamphetamines caused some elusive brain damage. The result is partial seizures which have, at times, made my life hell (luckily I have a strong will to live, and am a fighter). So, to minimize my seizures I've had to be very careful. this means no coffee or soda with caffiene, etc.
Prozac has been the best AD I've taken except for the sexual dysfunction. In addition to "holidays," I've also tried alternative AD's like serzone (the drowsiness and lethargy are not worth the benefits). I want my Prozac, but also want my equipment to work properly. I have a lovely wife whose company I enjoy very much. So I'm focusing on "augmenting" prozac with another drug. In addition to wellbutrin, I'm also considering Buspar and Periactin. Any thoughts on the latter two? I see my dr. this Friday!
P.s. Dustin... I remember being 14, and understand your need for "normal" sexual responses from your body. If you tolerate wellbutrin and it accomplishes what you need, you should be more than OK.... good luck!